Nebraska, 2006

Hail in Nebraska, September 7, 2006

September 7, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 7, 1:26 PM MST, 36 minutes earlier.

Area forecast discussion, Sep 7, 1:26 PM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT THU SEP 7 2006

.SHORT TERM...A COOLER AND WETTER PATTERN WILL AFFECT THE CWA
THROUGH SATURDAY. MODELS THROUGH THAT TIME ARE NOW MORE CONSISTENT
AND DEVELOP AN UPPER LOW OVER NORTHERN COLORADO AND SOUTHERN
WYOMING FRIDAY NIGHT AND SATURDAY. AT THE SAME TIME...A SURFACE
COLD FRONT CURRENTLY MOVING INTO NORTHERN MONTANA AND NORTH DAKOTA
WILL BE PUSHED WEST. THE FRONT WILL AT THIS TIME SHOULD MOVE
THROUGH THE EAST PART OF THE CWA FRIDAY AND THROUGH THE REST OF
THE CWA FRIDAY NIGHT. THE SYNOPTIC LIFT FROM BOTH THE UPPER LOW
AND BOUNDARY LAYER UPSLOPE WILL PRODUCE CLOUDY SKIES AND A GOOD
CHANCE OF SHOWERS ACROSS THE CWA AND MAINLY LATE DAY THUNDERSTORMS
STARTING FRIDAY AFTERNOON. MODEL QPF...ESPECIALLY THE NAM WOULD
INDICATE OVER AN INCH OF RAIN IN PARTS OF THE SOUTHERN CWA FRIDAY
AFTERNOON THROUGH SATURDAY. HAVE ALSO CONTINUED THE TREND OF
LOWERING HIGH TEMPERATURES FOR BOTH DAYS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. SHIELD OF UPSLOPE
GENERATED RAIN MOVES EASTWARD SATURDAY EVENING. THE PATTERN
CONTINUES TO SUGGEST AUTUMN THROUGH THE REST OF THE EXTENDED.
SHOULD BE SOME LEFTOVER PRECIP INTO THE EVENING HOURS...BUT WILL
HAVE TO MONITOR MODEL TIMING ADJUSTMENTS IN SUBSEQUENT FORECASTS.
12Z RUN OF THE GFS IS A LITTLE DIFFERENT FROM THE PREVIOUS RUN
REGARDING THE SYSTEM ON TUESDAY. 00Z RUN KEPT PRECIP IN COLORADO...
BUT NEW RUN DEVELOPS AN UPPER CIRCULATION SOUTH OF THE BLACK HILLS
AND DRAWS PRECIP MUCH FARTHER NORTH. NEXT SYSTEM ON THE HORIZON IS
A STRONG COLD FRONT DIVING SOUTH LATE IN THE WEEK...BUT NEITHER
THE ECMWF OR GFS INDICATING IT WILL HAVE AN IMPACT BY THURSDAY
OTHER THAN POSSIBLY AND INCREASE IN WINDS. POMEROY

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...WEILAND
LONG TERM....POMEROY
Hazardous weather outlook, Sep 7, 9:30 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT THU SEP 7 2006

NEZ001>003-019-WYZ059>070-081630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1030 AM MDT THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIDELY SCATTERED COVERAGE OF THUNDERSTORMS WILL SPREAD OVER
MUCH OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE
THIS AFTERNOON. THE ACTIVITY WILL PERSIST THROUGH THE EARLY
EVENING BEFORE WEAKENING AND ENDING.  THE STORMS WILL NOT BE
STRONG AS THE ATMOSPHERE IS NOT MOIST AND ONLY MARGINALLY
UNSTABLE. LIGHT RAINFALL AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT UPSLOPE FLOW ACROSS SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE AS A SURFACE LOW DEVELOPS OVER COLORADO. THIS WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON
FRIDAY AND SATURDAY. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ020-021-054-055-081630-
BANNER-MORRILL-KIMBALL-CHEYENNE-
1030 AM MDT THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER MUCH OF
SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON. THE ACTIVITY WILL
PERSIST THROUGH THE EARLY EVENING BEFORE WEAKENING AND ENDING.
SOME OF THE STORMS WILL BE STRONG AND PRODUCE SMALL HAIL...
A PERIOD OF MODERATE RAINFALL AND WIND GUSTS TO 45 MPH.  ALL
OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT UPSLOPE FLOW ACROSS THE NEBRASKA PANHANDLE AS A SURFACE LOW
DEVELOPS OVER COLORADO. THIS WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA ON FRIDAY AND SATURDAY. A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

In the hours before

Local storm report, Sep 7, 11:52 AM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1252 PM MDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     HAIL             8 N KIMBALL             41.35N 103.66W
09/07/2006  M0.25 INCH       KIMBALL            NE   TRAINED SPOTTER

1247 PM     HAIL             BUSHNELL                41.23N 103.89W
09/07/2006  M0.50 INCH       KIMBALL            NE   TRAINED SPOTTER

&&

MWEILAND

The radar

The Cheyenne radar (KCYS), 170 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
September 7, 2:02 PM MST to 2:08 PM MST
Where
Cheyenne County, 15 mi NE of Sidney
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.300, -102.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532407.